Post Ablation / Stopping Beta Blocker - Arrhythmia Alliance

Arrhythmia Alliance

6,071 members2,269 posts

Post Ablation / Stopping Beta Blocker

I-a-n- profile image

Hello lovely people. I feel pretty rubbish for even asking, since many people aren't as fortunate to have had an ablation and I feel ridiculous for even considering this could be an issue so soon after my ablation (4 days), but yet again, anxiety about my heart has induced a cry for help action..

So, Dr who did my ablation for A Flutter told me to come off Bisoprolol straight away. 51 yo male, no other issues except borderline BP. Worried about the thumping nature of my heartbeat (even though I'm back to sinus rhythm and procedure was successful), The tumping gradually increased in duration over last 4 days to last about 10mins at a time a few times per day and it is worrying me. No other symptoms. Wondering if it's due to normal post ablation and/or coming off Bisoprolol. Anybody else had this experience? I did call the wonderful team at the hospital asking this and she said the thumping is ectopic beats which are normal after the procedure. A qualified health care professional told me this yet still in on here pouring my words all over the forum... annoyed with myself and frustrated.

5 Replies

Seems normal but time will restore your confidence. Heart tissue needs to heal which takes some weeks according to different authorities. The anxiety of AF and SVT is enormous for those who have it. That means your nervous system has to heal too. This takes a bit longer. KardiaMobile is an ECG monitor that works with a mobile phone. It can be reassuring: it can show things are normal despite missed beats etc. Hope that helps.

I-a-n- profile image
I-a-n- in reply to Vsbb

Thankyou that does help. I agree about the anxiety. As a person who has bouts of anxiety, I'm not best placed to take this all on board without pathologically worrying about it at the slightest thing. Time does heal though and I need to check in with myself and remember that and stay mindful. X

I-a-n- profile image
I-a-n- in reply to I-a-n-

I've got a Wellue DuoEK device I use; similar to Kardia device. I sent last nights 3 min ecg to the specialist Cardiac nurse amd she told me it looks healthy and not to worry. And.....breathe.

I had the same experience following my ablation for SVT. Doctor assured me it was the heart healing, but it bothered me so much he put me on a low dose beta blocker (atenolol) which helped.

I-a-n- profile image
I-a-n- in reply to Oldladyw

Thank you. I've taken a Bisoprolol and the thumping has gone. Extraordinary.. Will discuss coming off these with doc tomorrow.

You may also like...